Alert archive / Virginia / Tornado Warnings in 2005

Tornado Warning 5, NWS Wakefield, VA

July 7, 2005Mecklenburg County, Virginia

NWS Wakefield, VA issued this tornado warning at Jul 7, 2005, 4:55 PM EDT for Mecklenburg County, Virginia. It was in force for 65 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2005, 4:55 PM EDT (20:55 UTC)
Expired
Jul 7, 2005, 6:00 PM EDT
In force
65 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

County Mecklenburg County, VA

The radar

The Raleigh/Durham radar (KRAX), 105 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:15 PM EDTHAIL 0.75Boydton, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 7, 2:05 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2005-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2005-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
933 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 072055
TORAKQ
VAC117-072200-
/O.NEW.KAKQ.TO.W.0005.050707T2055Z-050707T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
455 PM EDT THU JUL 7 2005

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  MECKLENBURG COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 600 PM EDT

* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  RICHARDSON...OR ABOUT 14 MILES NORTH OF HENDERSON...MOVING NORTH AT
  15 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  RICHARDSON AND EPPES FORK BY 500 PM EDT...
  FINCHLEY BY 515 PM EDT...
  BOYDTON AND SKIPWITH BY 525 PM EDT...
  ROGERS CORNER BY 535 PM EDT...
  WIGHTMAN AND NORTH VIEW BY 555 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3648 7860 3642 7839 3679 7816 3688 7848

$$

NS
1 follow-up statement
000 
WWUS51 KAKQ 072137
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
537 PM EDT THU JUL 7 2005

VAC117-072200-
/O.CON.KAKQ.TO.W.0005.000000T0000Z-050707T2200Z/
MECKLENBURG VA-
537 PM EDT THU JUL 7 2005

...A TORNADO WARNING CONTINUES UNTIL 600 PM EDT FOR MECKLENBURG
COUNTY...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR BASKERVILLE...OR 
ABOUT 11 MILES WEST OF SOUTH HILL...MOVING NORTH AT 15 MPH.  A 
FUNNEL CLOUD WAS REPORTED JUST SOUTH OF THE KERR RESEVOIR AROUND 5 
PM.

THE TORNADO WILL BE NEAR...
  6 MILES EAST OF ROGERS CORNER BY 550 PM EDT
  WIGHTMAN...NORTH VIEW AND 9 MILES EAST OF CHASE CITY BY 600 PM EDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT THURSDAY EVENING
FOR NORTHEAST NORTH CAROLINA AND SOUTHEASTERN VIRGINIA.

LAT...LON 3648 7860 3642 7839 3679 7816 3688 7848

$$

NS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 3:53 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 7, 3:53 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
353 PM EDT THU JUL 7 2005

.SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY.
SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS
1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95.
SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG
BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO
WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE
ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81
CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA
ACROSS AKQ FA.

SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR
SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS
ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH
PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL
BNDRY BECOMES STNDRY ACROSS THE CAROLINAS.

&&

.LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM
LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID
SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT
WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE.

&&

.AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA.

&&

.MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI
AFTRN FOR CHES BAY N OF WINDMILL PT.

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY.
NC...TORNADO WATCH UNTIL 10 PM.
VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM
FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON
FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S.

MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY
TO 9 AM FRIDAY. &&

SHORT TERM...44
LONG TERM...44
AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
552 AM EDT THU JUL 7 2005

VAZ048-049-060>071-081000-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-
CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING...
AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION.
BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH
LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD
WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND
EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS.
ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY
AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW
MUCH RAIN FALLS LATER TODAY AND TONIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH
TONIGHT.

MDZ021-VAZ072>076-081000-
DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK
ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE
POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE
LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY
MORNING.

NCZ012-013-030-VAZ079>082-087>089-092-081000-
NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND
SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS
WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA.
REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE
OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60
MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS
MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY
LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN
RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING.

MDZ025-VAZ099-100-081000-
MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA AND SOUTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT...

THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG
THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO
WBCSRFAKQ FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032-
102-VAZ077-078-083>086-090-091-093>098-081000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK-
CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-
NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
552 AM EDT THU JUL 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND
EAST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT...
AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE
AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE
CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO
AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH
TONIGHT.

HURLEY

In the hours before

Special weather statement, Jul 7, 1:14 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
114 PM EDT THU JUL 7 2005

VAZ065-066-071745-
LUNENBURG VA-MECKLENBURG VA-
114 PM EDT THU JUL 7 2005

...THUNDERSTORM PRODUCING HEAVY RAINFALL CONTINUES ACROSS SOUTH
CENTRAL VIRGINIA...

AT 114 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTH HILL...MOVING NORTH AT 15 MPH. THE
THUNDERSTORM WILL BE NEAR BACONS FORK...AND...GARY AT 125 PM
EDT...GILLS CORNER AT 130 PM EDT...ORAL OAKS AT 140 PM EDT...LAFOON
CORNER AT 145 PM EDT.

RAINFALL RATES OF UP TO ONE INCH PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.

44
Special weather statement, Jul 7, 2:24 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
224 PM EDT THU JUL 7 2005

NCZ012>017-030>032-VAZ060>061-065>070-070-079>081-081-
081>082-087-087>089-092-092>094-094>095-095>098-080200-
BERTIE-CAMDEN-CHOWAN-CURRITUCK-GATES-HERTFORD-NORTHAMPTON-
PASQUOTANK-PERQUIMANS-AMELIA-BRUNSWICK-CHARLES CITY-CHESTERFIELD-
CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT-LUNENBURG-
MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD-PRINCE GEORGE-
SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE-COLONIAL HEIGHTS-EMPORIA-
FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS-NORFOLK-PETERSBURG-
PORTSMOUTH-SUFFOLK-VIRGINIA BEACH-
224 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 619 IN
EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...

IN NORTH CAROLINA THIS WATCH INCLUDES 9 COUNTIES

IN NORTHEAST NORTH CAROLINA

BERTIE... CAMDEN... CHOWAN...
CURRITUCK... GATES... HERTFORD...
NORTHAMPTON... PASQUOTANK... PERQUIMANS...

IN VIRGINIA THIS WATCH INCLUDES 17 COUNTIES

IN CENTRAL VIRGINIA

AMELIA... CHESTERFIELD... CUMBERLAND...
POWHATAN... PRINCE EDWARD...

IN EAST CENTRAL VIRGINIA

CHARLES CITY...

IN SOUTH CENTRAL VIRGINIA

BRUNSWICK... DINWIDDIE... GREENSVILLE...
LUNENBURG... MECKLENBURG... NOTTOWAY...
PRINCE GEORGE...

IN SOUTHEAST VIRGINIA

ISLE OF WIGHT... SOUTHAMPTON... SURRY...
SUSSEX...

IN VIRGINIA THIS WATCH INCLUDES 12 INDEPENDENT CITIES

IN SOUTH CENTRAL VIRGINIA

CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL...
CITY OF PETERSBURG...

IN SOUTHEAST VIRGINIA

CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN...
CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK...
CITY OF PORTSMOUTH... CITY OF SUFFOLK...
CITY OF VIRGINIA BEACH...

ANZ632>633-656-658-080200-

224 PM EDT THU JUL 7 2005

...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 619 IN
EFFECT UNTIL 10 PM EDT FOR THE FOLLOWING AREA...

THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS

CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA...
CURRITUCK SOUND...
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM...
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM...

44
Special weather statement, Jul 7, 2:43 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
243 PM EDT THU JUL 7 2005

NCZ012-013-030-VAZ065-079-087-072000-
NORTHAMPTON NC-HERTFORD-BERTIE-MECKLENBURG-BRUNSWICK-GREENSVILLE-
INCLUDING THE CITIES OF...MARGARETTSVILLE...AHOSKIE...
SOUTH HILL...LAWRENCEVILLE...EMPORIA
243 PM EDT THU JUL 7 2005

...STRONG THUNDERSTORMS ARE DEVELOPING FROM CLARKESVILLE AND
ALBERTA INTO NORTHEASTERN NORTH CAROLINA...

AT 240 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM
CLARKESVILLE...TO NEAR ALBERTA...LAKE GASTON...AND INTO BERTIE
COUNTY. THE STORMS WERE MOVING NORTHEAST AT 15 MPH...AND WILL
AFFECT AREAS FROM CHASE CITY...TO
LAWRENCEVILLE...SKIPPERS...AHOSKIE AND WINDSOR...THROUGH 4 PM.

THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN...FREQUENT
LIGHTNING...AND GUSTY WINDS TO 40 MPH. A TORNADO WATCH IS IN
EFFECT FOR THE AREA...SO STAY TUNED TO LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 3:05 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
305 PM EDT THU JUL 7 2005

VAZ060-065>067-072115-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
305 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 300 PM...RADAR SHOWED AN ISOLATED STRONG THUNDERSTORM NEAR
CLARKSVILLE...MOVING NORTHEAST AT 20 MPH. THIS STORM WILL CONTAIN
HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO 40 MPH...AS IT
APPROACHES CHASE CITY BEFORE 4 PM.

RADAR ALSO SHOWED A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS IN
NORTH CAROLINA WEST OF GREENSBORO...MOVING NORTHEAST AT 25 TO 30
MPH. THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...AND FREQUENT
LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE THE
CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:02 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
402 PM EDT THU JUL 7 2005

VAZ060-065>067-072215-
PRINCE EDWARD-MECKLENBURG-LUNENBURG-NOTTOWAY-
INCLUDING THE CITIES OF...FARMVILLE...SOUTH HILL...CREWE
402 PM EDT THU JUL 7 2005

...LARGE CLUSTER OF STRONG THUNDERSTORMS WILL BE TRACKING TO THE
PRINCE EDWARD AND MECKLENBURG COUNTY AREAS BY 6 PM...

AT 355 PM...RADAR SHOWED SCATTERED THUNDERSTORMS FROM CHASE CITY
TO AREAS JUST SOUTH AND SOUTHWEST OF CLARKSVILLE...MOVING
NORTHEAST AT 20 MPH. THESE SCATTERED STORMS WILL CONTAIN HEAVY
RAIN...GUSTY WINDS TO 40 MPH...AND FREQUENT LIGHTNING...AS THEY
AFFECT MECKLENBURG AND LUNENBURG COUNTIES.

A LARGE CLUSTER OF VERY STRONG THUNDERSTORMS CONTINUES TO TRACK
NORTHEAST THROUGH NORTH CAROLINA...AND ARE NOW APPROACHING
GREENSBORO. THIS CLUSTER OF STORMS IS MOVING NORTHEAST AT 25 MPH.
THESE STORMS HAVE A HISTORY OF VERY HEAVY RAIN...DAMAGING WINDS AND
FREQUENT LIGHTNING. THE STORMS CONTINUE TO STRENGTHEN...AND HAVE
THE CAPABILITY OF PRODUCING SEVERE WEATHER...INCLUDING POSSIBLE
ISOLATED TORNADOES AS THEY MOVE INTO THE FARMVILLE AND SOUTH HILL
AREAS BY AROUND 6 PM.

ALL THUNDERSTORMS CAN CONTAIN VERY HEAVY RAIN...GUSTY WINDS TO 40
MPH...SMALL HAIL AND FREQUENT LIGHTNING. PONDING OF WATER ON
ROADWAYS AND STANDING WATER IN LOW LYING AREAS IS POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT FOR THE AREA UNTIL 10 PM...SO ALL
INTERESTS ARE ADVISED TO STAY TUNED FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

NS
Special weather statement, Jul 7, 4:10 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 PM EDT THU JUL 7 2005

NCZ012-013-VAZ087-088-092-093-096-072100-
GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON
NC-SOUTHAMPTON VA-SUFFOLK VA-SUSSEX VA-
410 PM EDT THU JUL 7 2005

...HEAVY SHOWERS AND THUNDERSTORMS MOVING INTO PORTIONS OF INLAND
SOUTHEAST VIRGINIA...

AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROKEN LINE OF THUNDERSTORMS FROM 7 MILES WEST OF BOYKINS TO 5 MILES
EAST OF HOLLAND...MOVING NORTH AT 20 MPH. THROUGH 5 PM...AREAS TO BE
AFFECTED INCLUDE...
  FRANKLIN AROUND 415 PM EDT...
  COURTLAND AROUND 425 PM EDT...
  WINDSOR AROUND 435 PM EDT...

EXPECT BRIEF HEAVY DOWNPOURS THAT WILL CAUSE PONDING OF WATER ON
ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. IN
ADDITION...WIND GUSTS TO 30 MPH AND FREQUENT DANGEROUS LIGHTNING
WILL BE POSSIBLE WITH THE STRONGEST STORMS.

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 5:46 PM EDTFlash Flood WarningAKQMecklenburg3 hr
Jul 7, 5:57 PM EDTSevere Thunderstorm WarningAKQBrunswick48 min
Jul 7, 6:30 PM EDTFlash Flood WarningAKQBrunswick3 hr
Jul 7, 7:27 PM EDTSevere Thunderstorm WarningAKQBrunswick33 min
Jul 7, 7:57 PM EDTTornado WarningAKQGreensville17 min

Nearby

Tornado Warnings in Virginia, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.